Alert archive / New York / Frost Advisories in 2008
Frost Advisory 2, NWS Albany, NY
NWS Albany, NY issued this frost advisory at Apr 29, 2008, 4:00 AM EDT for 8 counties in New York; Northwest Hills Planning Region, Connecticut. It took effect at Apr 30, 2008, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2008, 4:00 AM EDT (08:00 UTC)
- In effect from
- Apr 30, 2008, 12:00 AM EDT
- Expired
- Apr 30, 2008, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Albany County, NY, Columbia County, NY, Dutchess County, NY, Greene County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 32 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.0 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KALY 290800 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 400 AM EDT TUE APR 29 2008 NYZ038>041-043-083-084-292100- /O.NEW.KALY.FZ.W.0001.080430T0400Z-080430T1200Z/ SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WHITEHALL... GRANVILLE...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH 400 AM EDT TUE APR 29 2008 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE WARNING FOR THE MOHAWK VALLEY AND LAKE GEORGE SARATOGA REGION...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY. THE COMBINATION OF CLEARING SKIES...DIMINISHING WINDS AND A VERY COOL AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN TEMPERATURES FALLING INTO THE MID 20S TO LOWER 30S AFTER MIDNIGHT PRODUCING A WIDESPREAD FROST. TEMPERATURES WILL THEN REMAIN AT OR BELOW FREEZING UNTIL SHORTLY BEFORE 8 AM. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE TEMPERATURES WILL BE COLD ENOUGH TO KILL SOME BLOSSOMS ON TREES AS WELL AS OTHER SENSITIVE VEGETATION. $$ CTZ013-NYZ049-050-052-053-059-060-064>066-292100- /O.NEW.KALY.FR.Y.0002.080430T0400Z-080430T1200Z/ SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-SOUTHERN SARATOGA- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALBANY...TROY...CATSKILL...COXSACKIE...ATHENS... CAIRO...JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 400 AM EDT TUE APR 29 2008 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST ADVISORY FOR THE GREATER CAPITAL DISTRICT...MID HUDSON VALLEY AND SOUTHERN LITCHFIELD COUNTY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY. THE COMBINATION OF CLEARING SKIES...DIMINISHING WINDS AND A VERY COOL AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN TEMPERATURES FALLING INTO THE LOW TO MID 30S AFTER MIDNIGHT RESULTING IN AREAS OF FROST. TEMPERATURES WILL THEN REMAIN IN THE LOW TO MID 30S UNTIL SHORTLY BEFORE 8 AM. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. $$
4 follow-up statements
000 WWUS71 KALY 291956 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 356 PM EDT TUE APR 29 2008 NYZ038>041-043-083-084-300300- /O.CON.KALY.FZ.W.0001.080430T0400Z-080430T1200Z/ SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WHITEHALL... GRANVILLE...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH 356 PM EDT TUE APR 29 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY. THE COMBINATION OF CLEARING SKIES...DIMINISHING WINDS AND A VERY COOL AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN TEMPERATURES FALLING INTO THE MID 20S TO LOWER 30S AFTER MIDNIGHT PRODUCING A WIDESPREAD FROST. TEMPERATURES WILL THEN REMAIN AT OR BELOW FREEZING UNTIL SHORTLY BEFORE 8 AM. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE TEMPERATURES WILL BE COLD ENOUGH TO KILL SOME BLOSSOMS ON TREES AS WELL AS OTHER SENSITIVE VEGETATION. $$ CTZ013-NYZ049-050-052-053-059-060-064>066-300300- /O.CON.KALY.FR.Y.0002.080430T0400Z-080430T1200Z/ SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-SOUTHERN SARATOGA- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALBANY...TROY...CATSKILL...COXSACKIE...ATHENS... CAIRO...JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 356 PM EDT TUE APR 29 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY. THE COMBINATION OF CLEARING SKIES...DIMINISHING WINDS AND A VERY COOL AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN TEMPERATURES FALLING INTO THE LOW TO MID 30S AFTER MIDNIGHT RESULTING IN AREAS OF FROST. TEMPERATURES WILL THEN REMAIN IN THE LOW TO MID 30S UNTIL SHORTLY BEFORE 8 AM. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. $$
000 WWUS71 KALY 300156 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 956 PM EDT TUE APR 29 2008 NYZ038>041-043-083-084-301200- /O.CON.KALY.FZ.W.0001.080430T0400Z-080430T1200Z/ SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WHITEHALL... GRANVILLE...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH 956 PM EDT TUE APR 29 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. THE COMBINATION OF NEARLY CLEAR SKIES...LIGHT WINDS...AND A VERY COOL AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN TEMPERATURES CONTINUING TO FALL RAPIDLY THROUGH THE OVERNIGHT HOURS. TEMPERATURES WILL DROP INTO THE MID 20S TO LOWER 30S DURING THE EARLY MORNING HOURS...PRODUCING A WIDESPREAD FROST. TEMPERATURES WILL THEN REMAIN AT OR BELOW FREEZING UNTIL SHORTLY BEFORE 8 AM. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE TEMPERATURES WILL BE COLD ENOUGH TO KILL SOME BLOSSOMS ON TREES AS WELL AS OTHER SENSITIVE VEGETATION. $$ CTZ013-NYZ049-050-052-053-059-060-064>066-301200- /O.CON.KALY.FR.Y.0002.080430T0400Z-080430T1200Z/ SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-SOUTHERN SARATOGA- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALBANY...TROY...CATSKILL...COXSACKIE...ATHENS... CAIRO...JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 956 PM EDT TUE APR 29 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. THE COMBINATION OF NEARLY CLEAR SKIES...LIGHT WINDS...AND A VERY COOL AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN TEMPERATURES CONTINUING TO DROP RAPIDLY DURING THE OVERNIGHT HOURS. TEMPERATURES WILL DROP INTO THE LOW TO MID 30S DURING THE EARLY MORNING HOURS...RESULTING IN AREAS OF FROST. TEMPERATURES WILL THEN REMAIN IN THE LOW TO MID 30S UNTIL SHORTLY BEFORE 8 AM. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. $$ FRUGIS
000 WWUS71 KALY 300836 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 436 AM EDT WED APR 30 2008 NYZ038>041-043-083-084-302100- /O.NEW.KALY.FZ.W.0002.080501T0400Z-080501T1200Z/ /O.CON.KALY.FZ.W.0001.000000T0000Z-080430T1200Z/ SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WHITEHALL... GRANVILLE...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH 436 AM EDT WED APR 30 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY FOR THE MOHAWK VALLEY...AND THE LAKE GEORGE SARATOGA REGION. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING FOR THE MOHAWK VALLEY AND THE LAKE GEORGE SARATOGA REGION. THE COMBINATION OF NEARLY CLEAR SKIES...LIGHT WINDS...AND A VERY COOL AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN TEMPERATURES CONTINUING TO FALL RAPIDLY THIS MORNING. TEMPERATURES WILL DROP INTO THE MID 20S TO LOWER 30S DURING THE EARLY MORNING HOURS...PRODUCING A WIDESPREAD FROST. THE UNSEASONABLY COLD AIR MASS WILL STILL BE OVER THE REGION WEDNESDAY NIGHT. THE SKIES WILL BE CLEAR AND THE WINDS CALM. A WIDESPREAD FROST WILL OCCUR AGAIN WITH TEMPERATURES FALLING INTO THE MID AND UPPER 20S BY THURSDAY MORNING. A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE TEMPERATURES WILL BE COLD ENOUGH TO KILL SOME BLOSSOMS ON TREES AS WELL AS OTHER SENSITIVE VEGETATION. ANY PLANTS THAT ARE SENSITIVE TO SUB FREEZING TEMPERATURES NEED TO BE COVERED OR BROUGHT INDOORS. $$ CTZ013-NYZ049-050-052-053-059-060-064>066-302100- /O.NEW.KALY.FZ.W.0002.080501T0400Z-080501T1200Z/ /O.CON.KALY.FR.Y.0002.000000T0000Z-080430T1200Z/ SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-SOUTHERN SARATOGA- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALBANY...TROY...CATSKILL...COXSACKIE...ATHENS... CAIRO...JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 436 AM EDT WED APR 30 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY FOR THE CAPITAL DISTRICT...MID HUDSON VALLEY...AND SOUTHERN LITCHFIELD COUNTY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING FOR THE CAPITAL DISTRICT...MID HUDSON VALLEY...AND SOUTHERN LITCHFIELD COUNTY. THE COMBINATION OF NEARLY CLEAR SKIES...LIGHT WINDS...AND A VERY COOL AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN TEMPERATURES CONTINUING TO DROP RAPIDLY THIS MORNING. TEMPERATURES WILL DROP INTO THE LOWER TO MID 30S RESULTING IN AREAS OF FROST. THE UNSEASONABLY COLD AIR MASS WILL STILL BE OVER THE REGION WEDNESDAY NIGHT. A WIDESPREAD FROST WILL OCCUR WITH TEMPERATURES FALLING BELOW FREEZING INTO THE 25 TO 30 DEGREE RANGE BY THURSDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE TEMPERATURES WILL BE COLD ENOUGH TO KILL SOME BLOSSOMS ON TREES AS WELL AS OTHER SENSITIVE VEGETATION. ANY PLANTS THAT ARE SENSITIVE TO SUB FREEZING TEMPERATURES NEED TO BE COVERED OR BROUGHT INDOORS. $$ TAW/11
000 WWUS71 KALY 301206 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 806 AM EDT WED APR 30 2008 NYZ038>041-043-083-084-302015- /O.EXP.KALY.FZ.W.0001.000000T0000Z-080430T1200Z/ /O.CON.KALY.FZ.W.0002.080501T0400Z-080501T1200Z/ SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WHITEHALL... GRANVILLE...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH 806 AM EDT WED APR 30 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY... ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY. THE UNSEASONABLY COLD AIR MASS WILL REMAIN BE OVER THE REGION TONIGHT. THE SKIES WILL BE CLEAR AND THE WINDS CALM. A WIDESPREAD FROST WILL OCCUR AGAIN WITH TEMPERATURES FALLING INTO THE MID AND UPPER 20S BY THURSDAY MORNING. A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE TEMPERATURES WILL BE COLD ENOUGH TO KILL SOME BLOSSOMS ON TREES AS WELL AS OTHER SENSITIVE VEGETATION. ANY PLANTS THAT ARE SENSITIVE TO SUB FREEZING TEMPERATURES NEED TO BE COVERED OR BROUGHT INDOORS. $$ CTZ013-NYZ049-050-052-053-059-060-064>066-302015- /O.EXP.KALY.FR.Y.0002.000000T0000Z-080430T1200Z/ /O.CON.KALY.FZ.W.0002.080501T0400Z-080501T1200Z/ SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-SOUTHERN SARATOGA- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALBANY...TROY...CATSKILL...COXSACKIE...ATHENS... CAIRO...JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 806 AM EDT WED APR 30 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY... ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY. THE UNSEASONABLY COLD AIR MASS WILL REMAIN OVER THE REGION TONIGHT. A WIDESPREAD FROST WILL OCCUR WITH TEMPERATURES FALLING BELOW FREEZING INTO THE 25 TO 30 DEGREE RANGE BY THURSDAY MORNING. A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE TEMPERATURES WILL BE COLD ENOUGH TO KILL SOME BLOSSOMS ON TREES AS WELL AS OTHER SENSITIVE VEGETATION. ANY PLANTS THAT ARE SENSITIVE TO SUB FREEZING TEMPERATURES NEED TO BE COVERED OR BROUGHT INDOORS. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Apr 29, 1:57 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 29, 1:57 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 157 AM EDT TUE APR 29 2008 .SYNOPSIS... LOW PRESSURE ALONG A FRONTAL BOUNDARY OVER THE EASTERN UNITES STATES WILL DEEPEN AS IT TRACKS NORTHEAST OVER THE REGION TONIGHT...AND THEN INTO NORTHERN NEW ENGLAND TUESDAY. A WIDESPREAD SOAKING RAIN WILL CONTINUE TO AFFECT THE REGION THROUGH TONIGHT. AFTER THE STORM MOVES BY...COOL AIR WILL REMAIN OVER OUR REGION THROUGH THE MIDDLE OF THE WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... LATEST TRENDS CONTINUE TO FALL IN LINE WITH THE PREVIOUS FORECAST. HOWEVER...A SLIGHT DEVIATION FROM THIS THINKING IS THE LATEST TREND IN IR/H2O VAPOR IMAGERY. A SECONDARY WARM CONVEYOR BELT APPEARS TO BE UNDERWAY ACROSS THE NATIONS CAPITAL AND ADVANCING NORTHEAST. MEANWHILE...UPSTREAM FRONT BOUNDARY AND ASSOCIATED DRIER AIR WAS INFILTRATING INTO OUR WESTERN ZONES. SO WILL LOWER POPS WEST BUT KEEP THEM CATEGORICAL EAST FOR MOST OF THE NIGHT. PRECIP AMOUNTS HAVE RANGED BETWEEN 1-1.50 INCHES MAINLY EAST OF THE HUDSON RIVER INCLUDING PORTIONS OF THE CATSKILLS. WHILE RIVERS AND STREAMS HAVE RESPONDED...RECENT DRY WEATHER AND RELATIVELY LOW RIVER FLOWS...SHOULD BE ABLE TO MAINTAIN WATER LEVELS WITHIN THEIR BANKS. UP TO ANOTHER INCH OF RAIN IS POSSIBLE FOR THOSE EASTERN ZONES OVERNIGHT. COMPACT UPPER LOW EMBEDDED IN DEEP TROUGH ACROSS IN/OH WILL BE OUR FORECAST CONCERN ON TUESDAY... PREVIOUS DISCUSSION...IR SATELLITE AND RADAR LOOPS INDICATE THAT THE BACK EDGE OF THE PCPN IS ON TRACK TO MOVE THROUGH THE REGION TONIGHT ALONG THE FASTER MOVEMENT OF THE THE GFS. NAM AND ECMWF LINGER STEADY PCPN WELL INTO WEDNESDAY. WHILE THE GFS MAY LINGER SOME STEADY RAIN OVER THE WESTERN NEW ENGLAND ZONES TUESDAY MORNING...ALL AREAS ARE FORECAST TO BE DRY DURING THE AFTERNOON. ALL MODELS ARE IN GOOD AGREEMENT WITH H5 TROF AXIS GOING STRONGLY NEGATIVE TILT DURING THIS PERIOD...BUT AS MENTIONED EARLIER...GFS SPEED/MOVEMENT OF THIS TROF APPEARS TO BE THE BEST. CATEGORICAL POPS IN ALL ZONES TONIGHT. FOR TUESDAY MORNING...CHANCE TO SLIGHT CHANCE POPS OVER THE NEW YORK ZONES...LIKELY POPS OVER WESTERN NEW ENGLAND ZONES. HAVE FORECAST LOWS FOR TONIGHT TO BE ABOUT 5 TO 7 DEGREES BELOW CURRENT READINGS. IT APPEARS THAT COLDER AIR BEHIND THE TROF WILL ARRIVE TOO LATE TO AFFECT OVERNIGHT LOWS VERY MUCH. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/... HAVE LINGERED SLIGHT CHANCE OR CHANCE POPS IN ALL ZONES FOR THE AFTERNOON. GENERALLY...ATMOSPHERE WILL BE DRYING OUT DURING THE AFTERNOON...BUT HAVE KEPT THE CHANCE OF SHOWERS IN THE FORECAST DUE TO THE INSTABILITY THAT RESULTS FROM THE COLDER AIR MOVING IN ALOFT. ALL THE MOS FORECASTS HAVE SOME PROBLEMS WITH THE HIGHS FORECAST FOR TUESDAY. USED THE MET GUIDANCE TO START...BUT FORECAST TEMPS ABOUT 3 TO 5 DEGREES HIGHER THAN THE MET MOS...WHICH RESULTS IN HIGHS IN THE MID 40S TO THE 50S. THE FORECAST AREA IS WELL INTO THE COLD AIR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS IN AND CREST OVER THE REGION BY SUNRISE THURSDAY. NO PCPN FORECAST DURING THIS PERIOD. LOWS TUESDAY NIGHT FORECAST TO BE IN THE MID 20S TO LOW 30S. SURFACE WINDS WILL REMAIN GUSTY ACROSS THE REGION DURING THE NIGHT...THEREBY PREVENTING TEMPS FROM DROPPING MUCH MORE THAN FORECAST DUE TO RADIATIONAL COOLING. HIGHS WEDNESDAY WILL BE A LITTLE COLDER THAN TUESDAY AND RANGE FROM THE LOWER 40S TO THE MID 50S...ABOUT 10 DEGREES BELOW NORMAL. BETTER RADIATIONAL COOLING CONDITIONS WEDNESDAY NIGHT WILL RESULT IN TEMPS FALLING INTO THE 20S TO AROUND 30. SOME READINGS IN THE TEENS ARE LIKELY ACROSS THE ADIRONDACK ZONES. CLOUDS MAY INCREASE ACROSS THE REGION DURING THE NIGHT...ESPECIALLY SOUTHERN AREAS. THIS WOULD KEEP TEMPS FROM GETTING AS LOW AS FORECAST...BUT HAVE KEPT THE TEMP FORECASTS ON THE COLD SIDE SINCE CONFIDENCE IN GETTING SIGNIFICANT CLOUDINESS IS LOW. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... THE EXTENDED PERIOD BEGINS WITH A WARM FRONT SITUATED SOUTH OF THE REGION ACROSS THE NORTHERN TIER OF PA STRETCHING TOWARDS THE NYC METRO AREA. WITH OUR AREA REMAINING ON THE COOLER SIDE OF THE BOUNDARY...AND 850 MB TEMPS OF JUST 1-3 DEGREES C...WOULD EXPECT MAINLY JUST 50S ACROSS THE ENTIRE CWA FOR THURSDAY. THERE WILL BE MORE CLOUDS TOWARDS THE SOUTH...AND HAVE INCLUDED LOW CHC POPS ACROSS THE EASTERN CATSKILLS...MID HUDSON VALLEY...AND LITCHFIELD HILLS...FOR THURSDAY AFTN AS THE WARM FRONT TRIES TO LIFT NORTHWARD. THIS BOUNDARY WILL BECOME QUASI STATIONARY AND REMAIN SITUATED OVER THE SAME AREA INTO FRIDAY...AS THE MAIN LOW OVER THE UPPER MISSISSIPPI VALLEY CUTS OFF AND SLOWS DOWN ITS EASTWARD PROGRESS. 850 MB TEMPS WILL BE A FEW DEGREES WARMER ON FRIDAY...AND WITH A GOOD DEAL OF SUN EXPECTED FOR CENTRAL AND NORTHERN AREAS...WOULD THINK HIGHS WILL REACH INTO THE MID 60S ON FRIDAY FOR THE VALLEYS. HIGHEST TEMPS MAY ACTUALLY WIND UP BEING AROUND THE CAPITAL REGION AS OPPOSED TO THE MID HUDSON VALLEY...AS THERE WILL BE LESS CLOUDS THIS FURTHER NORTH. OVER THE WEEKEND...THE ECMWF AND GFS HAVE DIFFERENT IDEAS FOR THE OVERALL PATTERN ACROSS THE EASTERN US. THE GFS FAVORS AN OMEGA BLOCK TO BRIEFLY DEVELOP OVER THE REGION...ALLOWING FOR SATURDAY AND EVEN MOST OF SUNDAY TO BE DRY ACROSS THE REGION. MEANWHILE...THE ECMWF PUSHES THE CUTOFF OVER THE WESTERN ATLANTIC OUT TO SEA...ALLOWING THE STORM OVER THE MIDWEST TO BE MORE PROGRESSIVE...AND START AFFECTING OUT REGION. AS EARLY AS SATURDAY. HAVE DECIDED TO FAVOR THE MORE OPTIMISTIC GFS SOLUTION FOR NOW...KEEPING SATURDAY DRY ACROSS THE REGION. WILL GO WITH CHC POPS IN NORTHWESTERN AREAS FOR SUNDAY...AND CHC POPS IN MOST AREAS BY SUNDAY NIGHT. HAVE ALSO GONE CLOSE TO MEX TEMPS ACROSS THE REGION FOR THE WEEKEND AS WELL...WITH 60S DURING THE DAY...AND 40S AT NIGHT IN THE VALLEYS...AND UPPER 30S IN THE HIGHER TERRAIN. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... LOW PRESSURE CONTINUES TO MOVE SLOWLY N/NE FROM JUST NORTH OF NEW YORK CITY INTO WESTERN NEW ENGLAND BASED ON THE RUC13KM... SATELLITE...RADAR...AND SFC OB TRENDS. MUCH OF THE HUDSON RIVER VALLEY TERMINALS ARE STUCK IN THE DEFORMATION ZONE OF THE SYSTEM NOW UNDER THE INFLUENCE OF THE COLD CONVEYOR BELT. THE BAND OF MODERATE TO HEAVY RAINFALL IS NOW EAST OF THE CT RIVER VALLEY. RESIDUAL -RA AND SPOTTY SHOWERS WILL CONTINUE PRIOR TO 14Z/TUE. THIS MEANS THAT WIDESPREAD IFR CIGS AND VSBYS WILL CONTINUE FOR KPOU/KALB/KGFL...WITH EVEN SOME LIFR CIGS. THE WINDS WILL CONTINUE TO BE FROM THE W/NW AT 5-10 KTS. AFTER 14Z/TUE...DRIER AIR WILL BEGIN TO FILTER IN FROM THE NW WITH SUBSIDENCE SCOURING OUT THE LOW LEVEL MOISTURE. EXPECT CIGS TO RISE TO MVFR/VFR LEVELS 14Z-18Z WITH DOWNSLOPING OFF THE ADIRONDACKS/CATSKILLS WITH BRISK W/NW WINDS INCREASING TO 10-15 KTS WITH SOME GUSTS TO 25 KTS. AFTER 18Z/TUE...SCT-BKN STRATOCUMULUS WILL REMAIN WITH LOW PRESSURE MOVING WELL E/NE INTO THE GULF OF MAINE. A STRONG HORIZONTAL PRESSURE GRADIENT BETWEEN THE GULF OF MAINE LOW AND HIGH PRESSURE NEAR THE TN VALLEY WILL CONTINUE THE BLUSTERY NW WINDS OF 12-20 KTS WITH SOME GUSTS IN EXCESS OF 30 KTS /ESPECIALLY AT KALB/. THE WINDS WILL SLACKEN AFTER 00Z/WED WITH CLEAR SKIES. OUTLOOK... WED...VFR...NO SIG WX. THU...VFR/MVFR. CHC SHOWERS KPOU SOUTH. FRI-SAT...VFR/MVFR. CHANCE OF -SHRAS KALB SOUTH. && .FIRE WEATHER... RELATIVITY HUMIDITY VALUES WILL REMAIN BETWEEN 80 AND 100 PERCENT THROUGH TONIGHT AS A SOAKING RAIN FALLS ACROSS THE REGION. ONE TO TWO INCH TOTAL RAINFALL AMOUNTS WILL BE COMMON ACROSS THE REGION BY THE TIME THE STEADY ENDS AROUND SUNRISE TUESDAY. HUMIDITY VALUES WILL LOWER TO 35 TO 50 PERCENT ON TUESDAY OVER NEW YORK...AND 45 TO 60 PERCENT OVER THE WESTERN NEW ENGLAND AREAS. SOUTHEAST WINDS 5 TO 15 MPH...WILL BECOME WEST TO NORTHWEST LATE TONIGHT. ON TUESDAY NORTHWEST WINDS OF 10 TO 15 MPH IN THE MORNING WILL INCREASE TO 15 TO 25 MPH DURING THE AFTERNOON WITH GUSTS UP TO 30 TO 35 MPH. && .HYDROLOGY... FLOODING IS STILL OCCURRING ALONG THE UPPER HUDSON RIVER NEAR SCHUYLERVILLE...APPEARS THIS AREA WILL REMAIN ABOVE FLOOD FOR THE FORESEEABLE FUTURE. IT APPEARS FORT EDWARD SHOULD REMAIN BELOW FLOOD. THE SOUTHERN ADIRONDACK AND UPPER HUDSON REGIONS WILL LIKELY RECEIVE 1-1 1/2 INCHES TOTAL RAINFALL THROUGH MOST OF TONIGHT... BEFORE THE RAIN TAPERS OFF LATE TONIGHT. THE CAPITAL REGION... SOUTHERN VERMONT...AND THE MOHAWK RIVER VALLEY SOUTH AND EAST WILL LIKELY GET 1-2 INCHES OF RAIN WITH SOME LOCALLY HIGHER AMOUNTS UP TO THREE INCHES ACROSS WRN NEW ENGLAND...INCLUDING THE HOUSATONIC AND CT RIVER BASINS AND TRIBUTARIES...OVER THE NEXT 12-18 HOURS. SOME LOCATIONS WILL REACH ACTION STAGE WITH A FEW POSSIBLY APPROACHING FLOOD STAGE...MAINLY ACROSS THE ADIRONDACKS. PLEASE REFER TO OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE ON THE WEB. TUE NIGHT INTO THU...MUCH COOLER AND DRIER WEATHER RETURNS WITH HIGH PRESSURE BEGINNING TO BUILD IN FROM SOUTH AND WEST TUESDAY NIGHT. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...GJM NEAR TERM...GJM/BGM SHORT TERM...GJM LONG TERM...BJF AVIATION...TAW FIRE WEATHER...GJM HYDROLOGY...IAA WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Apr 28, 4:46 PM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 446 PM EDT MON APR 28 2008 CTZ013-NYZ038>041-043-049-050-052-053-059-060-064>066-083-084-291200- SOUTHERN LITCHFIELD-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-EASTERN SCHENECTADY- SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHEAST WARREN-SOUTHERN WASHINGTON- 446 PM EDT MON APR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT... RAIN...HEAVY AT TIMES...WILL CONTINUE INTO EARLY TUESDAY. THE BEST CHANCE FOR HEAVY RAINFALL LOOKS TO BE IN THE HOUSATONIC BASIN WHERE ONE AND A HALF TO LOCALLY OVER TWO AND A HALF INCHES OF RAIN COULD ACCUMULATE. THIS RAIN COULD AT THE VERY LEAST PRODUCE SOME SIGNIFICANT WITHIN BANK RISES ON STREAMS AND EVEN SOME RIVERS AS WELL AS PONDING OF WATER IN AREAS OF POOR DRAINAGE. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... VERY COLD AIR WILL BE OVER THE REGION TUESDAY NIGHT AND WEDNESDAY NIGHT WITH THE POSSIBILITY OF TEMPERATURES FALLING INTO THE UPPER 20S TO MID 30S WHICH MAY RESULT IN FROST OR FREEZE CONDITIONS. THE AMOUNT OF CLOUD COVER AND STRENGTH OF THE WINDS WILL DETERMINE HOW LOW THE TEMPERATURES WILL DROP. FROST ADVISORIES AND OR FREEZE WARNINGS MAY BE ISSUED IF CONDITIONS WARRANT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-MAZ001-025-NYZ032-033-042-047-048-051-054-058-061-063-082- VTZ013>015-291200- NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-SCHOHARIE- WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE- EASTERN COLUMBIA-WESTERN ULSTER-NORTHERN FULTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 446 PM EDT MON APR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT... RAIN...HEAVY AT TIMES...WILL CONTINUE INTO EARLY TUESDAY. THE BEST CHANCE FOR HEAVY RAINFALL LOOKS TO BE IN THE HOUSATONIC AND VERMONT BASINS WHERE ONE AND A HALF TO LOCALLY OVER TWO AND A HALF INCHES OF RAIN COULD ACCUMULATE. THIS RAIN COULD AT THE VERY LEAST PRODUCE SOME SIGNIFICANT WITHIN BANK RISES ON STREAMS AND EVEN SOME RIVERS AS WELL AS PONDING OF WATER IN AREAS OF POOR DRAINAGE. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:00 AM EDT | Freeze Warning | ALY | Fulton, Herkimer, Montgomery, Saratoga, Warren, Washington | 28 hr |
| Apr 29, 9:01 AM EDT | River Flood Warning | ALY | Saratoga, Washington | 15 hr |
| Apr 29, 12:23 PM EDT | River Flood Warning | ALY | Rensselaer, Saratoga | 20 hr |
Nearby
Frost Advisories in New York, 2008Frost Advisories in Connecticut, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.